Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 7, 2017, 7:25 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 7, 2017, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:41 PM CDT | HAIL 0.75 | Merton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.8
The text
As transmitted.
453
WWUS83 KMKX 080025
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
725 PM CDT FRI JUL 7 2017
WIZ059-060-065-066-071-080130-
Waukesha-Milwaukee-Racine-Ozaukee-Washington-
725 PM CDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OZAUKEE...
MILWAUKEE...EASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON COUNTIES...
At 725 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Saukville to 6 miles north of
Sussex. Movement was south at 50 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Mequon, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer,
Grafton, Cedarburg and Port Washington.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4338 8787 4326 8791 4318 8788 4312 8790
4307 8787 4302 8790 4296 8785 4288 8785
4284 8782 4284 8826 4322 8837 4348 8780
TIME...MOT...LOC 0025Z 344DEG 41KT 4342 8796 4323 8824
$$
MILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:40 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 2:40 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 240 PM CDT FRI JUL 7 2017 .TONIGHT - Forecast Confidence...Medium. Water vapor/RAP animation shows fairly compact vort center dropping southeast from vcnty of wrn Lake Superior. Influence of this wave and some colder temps aloft will keep the chance of shra/tsra going into the mid evening hours. Already seeing a fair amount of precip development across NW WI. So going forecast pops look reasonable. Once the precip diminishes things quiet down for the remainder of the night. .SATURDAY - Forecast Confidence...Medium. Mid level flow remains strong from the northwest though little if any perturbations are proggd so the going dry forecast looks good. In the low levels an anticyclonic flow is expected. 925 temps will be in the 16-18c range with warmest temps inland away from influence of any onshore component. .SATURDAY NIGHT THROUGH MONDAY - Forecast Confidence...Medium. Short term guidance a bit less aggressive on developing warm front and moisture return spreading into southern WI on Sunday. Low level jet Sunday afternoon and evening looks to focus on northern IL and IA. Even 12z ECMWF has backed off on stronger low level moisture convergence in southern WI. However will keep smaller chances for T going Sunday afternoon and night. Better chance for convection over northern WI during this time period due to passing upper level jet, and some of the activity may sag southward into southern WI. Better chance for more widespread convection later Sunday night into Monday as low level jet reinvigorates and nose of jet shifts farther northward into southern WI, shifting warm front into the area. Precipitable water will increase to around 1.7 inches by 00z/11 which is above the 90th percentile for southern WI. Ensemble Situational Awarness standardized anomolies getting close to 2 units for pwat and mean specific humidity in the low levels. Deep warm cloud deth over 11k feet expected by afternoon. However Corfidi Vectors and storm motion showing 10-20 kts which is so-so for flash flooding concerns. Would like to see more persistent and stronger low level convergence into the area on Monday. For now will mention threat of heavy rainfall in Hazardous Weather Outlook for Monday. .EXTENDED PERIOD... MONDAY NIGHT THROUGH FRIDAY - Forecast Confidence...Medium. The unsettled conditions look to continue through mid-week as upper level steering winds back slightly to more zonal flow. Zonal flow will ensure deeper atmospheric moisture will remain close by after frontal boundary slips just to the south Monday night. GFS and ECMWF in reasonable agreement on strengthening low pressure trof in the northern plains on Tuesday, sweeping east later Wednesday into early Thursday. Frontal boundary to the south will likely move back north into southern WI during this period increasing the threat of storms. 00Z ECMWF brings weak low pressure across southern WI on Wednesday which would increase the severe weather and heavy rain risk into the evening. Drier conditions look to return late in the week. && .AVIATION (21Z TAFS)... No changes to TAFS with shra/tsra development across NW WI trending southeast. Expect this within srn WI in the 21-03z time frame. Water vapor shows circulation vcnty western lake Superior dropping southeast so some of the DCVA associated with this will arrive and aid in the development despite the low level cool advection underway. VFR CU field along and west of lake breeze boundary. Bufkit shows several hundred J/KG of skinny CAPE so the going POPS/timing look overall quite good at the moment. Once this settles down towards mid evening it looks quiet into Saturday with high pressure taking hold. && .MARINE...Winds and waves are expected to remain below small craft levels through the weekend. Onshore flow of 10 knots or less expected on Saturday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. TONIGHT AND SATURDAY/AVIATION/MARINE...PC SATURDAY NIGHT THROUGH FRIDAY...MBK
Hazardous weather outlook, Jul 7, 3:27 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 327 PM CDT Fri Jul 7 2017 WIZ046-047-051-052-056>060-062>072-082030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 327 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight There is a chance for thunderstorms late this afternoon and evening. Some of the thunderstorms may be strong, with gusty winds and small hail. An isolated severe thunderstorm producing 1 inch hail or 60 mph wind gusts is possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms Sunday into Monday Night. There is a small chance for severe thunderstorms Sunday night and Monday, along with heavy rainfall. Thunderstorm chances then return Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter reports of heavy rainfall, hail, and gusty winds are appreciated through this evening, however spotter activation will not be needed. LMZ643>646-082030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 327 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Late This Afternoon and Tonight There is a chance for thunderstorms late this afternoon and evening. Some of these thunderstorms may be strong, producing gusty winds and small hail. An isolated severe thunderstorm is possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms Sunday into Monday Night. There is a small chance for severe thunderstorms Sunday night and Monday. Thunderstorm chances then return Tuesday night and Wednesday. www.weather.gov/mkx MBK
In the hours before
Local storm report, Jul 7, 1:51 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 WSW WESTFIELD 43.86N 89.57W
07/06/2017 M1.25 INCH MARQUETTE WI CO-OP OBSERVER
ALSO REPORTED TORRENTIAL RAINFALL AND
ACCUMULATING HAIL.
&&Special weather statement, Jul 7, 5:42 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
542 PM CDT FRI JUL 7 2017
WIZ046-047-051-052-057-058-072345-
Dodge-Columbia-Marquette-Green Lake-Sheboygan-Fond Du Lac-
542 PM CDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC...GREEN
LAKE AND MARQUETTE COUNTIES...
At 540 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Darboy to near Berlin to near
Westfield. Movement was south at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Fond Du Lac, Waupun, Ripon, North Fond Du Lac, Berlin, Montello,
Markesan, Westfield, Princeton, Oakfield, Rosendale, Green Lake,
Brandon, Southern Lake Winnebago, Lawrence, Taycheedah, Lamartine,
Byron, Packwaukee and Alto.
If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4390 8888 4389 8841 4394 8840 4394 8817
4363 8816 4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 2240Z 010DEG 24KT 4422 8836 4404 8899 4395 8954
MILLERLocal storm report, Jul 7, 7:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 4 NE HOWARDS GROVE 43.87N 87.77W
07/07/2017 SHEBOYGAN WI LAW ENFORCEMENT
CONSTRUCTION EQUIPMENT BLOWN OVER BETWEEN
MILE MARKERS 133 AND 134 ON I-43.
&&Special weather statement, Jul 7, 7:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
725 PM CDT FRI JUL 7 2017
WIZ059-060-065-066-071-080130-
Waukesha-Milwaukee-Racine-Ozaukee-Washington-
725 PM CDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OZAUKEE...
MILWAUKEE...EASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON COUNTIES...
At 725 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Saukville to 6 miles north of
Sussex. Movement was south at 50 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Mequon, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer,
Grafton, Cedarburg and Port Washington.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4338 8787 4326 8791 4318 8788 4312 8790
4307 8787 4302 8790 4296 8785 4288 8785
4284 8782 4284 8826 4322 8837 4348 8780
TIME...MOT...LOC 0025Z 344DEG 41KT 4342 8796 4323 8824
MILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:28 PM CDT | Special Marine Warning | MKX | 92 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.